# SDR USAA20090803SB128

- Difficulty date: July 31, 2009
- Submitted: August 3, 2009
- Operation: Air carrier
- Aircraft: N440US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24811
- System (JASC): 2751 · Trailing Flap Position Indicating System
- Part: Indicator
- Part number: 2061141
- Part serial: 1094
- Condition: Faulty
- Location: Te Flap
- Part time: 65,831 hours, 42,840 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: N
- Precautionary procedure: L

## Discrepancy

EWR - CREW DECLARED AN EMERGENCY INBOUND TO EWR FOR A FLAP FAIL MESSAGE.  WHEN FLAPS WERE EXTENDED FOR LANDING, A SPLIT WAS NOTED IN THE POSITION INDICATION. CREW EXECUTED A GO-AROUND.  FLAPS WERE THEN RETRACTED, AND THEN EXTENDED TO 15 WITH NORMAL INDICATION.  FLAPS WERE THEN EXTENDED TO 25.  NEEDLES WERE NOT TOGETHER BUT FLAPS MOVED TO SELECTED POSITION.  AT NO TIME DID THE AIRCRAFT SUFFER ROLL TO EITHER SIDE.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE REMOVED AND REPLACED THE TRAILING EDGE FLAP POSITION INDICATOR PER MM 27-58-41-4.  OPERATIONAL CHECK NORMAL.
